MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. R3 36MM ID US CRMC LINER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH AND NEPHEW, INC. R3 36MM ID US CRMC LINER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 71338952
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the ceramic liner was squeaking when the patient walked.During removal the doctor reported that the liner was broken.
 
Additional Manufacturer Narrative
The affected r3 36mm ceramic liner was not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Additionally, a document review performed by the manufacturer noted there is no indications of any pre-existing material defect.A review of complaint history revealed no additional complaints for the listed batch with the same failure mode.A clinical evaluation noted that without supporting clinical/medical documents a thorough investigation cannot be performed.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 36MM ID US CRMC LINER 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7927972
Report Number1020279-2018-02065
Device Sequence Number11125222
Product Code MRA
UDI-Device Identifier00885556021552
UDI-Public00885556021552
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71338952
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;